MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145048
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, leakage was noted at the junction of the extension tube and bifurcate.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during use, a catheter crack/leakage was noted at the junction of the extension tube and bifurcate.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during use, the patient had arrived with a hole on the catheter and with a gauze soaked with blood (patient was not on a dialysis when the event happened).The hole and the leakage was noted at the junction of the blue extension tube and bifurcate.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.Betadine and chloraprep were the cleaning agents used on the device (typically utilized to clean the catheter in its entirety).No other topical agents were used for the catheter.No ointments were utilized at the exit site.Chlorhexidine impregnated dressing (wound dressing) was utilized.The wound dressing included any cleaning agents/antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to dressing the area.No other topical agent used.The patient was not responsible for any type of catheter maintenance (cleaning, dressing changes, etc.).The cleaning agents were not ever switched over the life of the catheter and were not ever mixed.The site did not ever use sepsiderm to clean the catheters.No protocol change for cleaning agents to use recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.There was no blood loss and no blood transfusion was required.It was said that the catheter was mainly used for hemodialysis only.It was mentioned that the hemodialysis department used instruments (transparent dressing, hypafix, statlock (dialysis, butterfly tricot pad, clamshell retainer) to hold the catheter in the patient, which was often the cause of the catheter cut.To resolve the issue, the patient was admitted for catheter removal (intervention due to the event) and avf (arterio-venous fistula) was used (the catheter was explanted and replaced).There was no reported patient injury.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The photo showed tubing of the device with a small leak in it.It was reported that there was a hole on the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11735047
Report Number3009211636-2021-00092
Device Sequence Number19888807
Product Code MSD
UDI-Device Identifier10884521013278
UDI-Public10884521013278
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model Number8888145048
Device Catalogue Number8888145048
Device Lot Number1831600237
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/05/2021
05/31/2021
07/14/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/26/2021
06/22/2021
07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1